MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X24IN 7-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 2X24IN 7-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPM8737
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent a cardiovascular procedure on (b)(6) 2023 and suture was used.Problems of unwanted breakage of the surgical suture.Surgery was delayed an unreported amount of time.Suture was changed and procedure was successfully completed.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information: component code: g07002 - device not returned.Additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.Could you please confirm if the whole sales unit (box) had this issue or just individual sutures? could you please confirm the quantity of individual sutures that had this issue from each lot during this single procedure.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? additional information provided.If other, describe.Procedure di cardiochirurgia/heart surgery.Was surgery delayed due to the reported event? yes.Action taken when event occurred? cambio filo/wire change.Was procedure successfully completed? yes.Were fragments generated? no.If yes, were they removed easily without additional intervention? unknown.Patient status/ outcome / consequences.No.Patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no.Is the patient part of a clinical study? unknown.The head nurse, following further investigations carried out with the operating room manager, has reported they did not consider the medical device defective, but the rupture of the sutures depended on an incorrect use of the operator.The sales rep has reported that the samples of intact needles from the same lots are no longer available for return.No product is available for return.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.Note: events reported on: mw# 2210968-2023-02718, mw# 2210968-2023-02719, mw# 2210968-2023-02721, mw# 2210968-2023-02720.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/15/2023.H6 component code: g07002 no device returned.H6 component code: c22 - photo analysis.H3 photo analysis: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows one opened box of product code epm8737, lot scbjaz.The image is not clear to determine the failure mode or the reported condition.Based on the photo review, the event describe is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports:22109 68-2023-02718, 2210968-2023-02719, 2210968-2023-02722, 2210968-2023-02721, 2210968-2023-02720.

Brand Name
PRLNE BLU 2X24IN 7-0 D/A BV175-6 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lornzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16742326
Report Number2210968-2023-02722
Device Sequence Number6379744
Product Code GAW
UDI-Device Identifier10705031207479
UDI-Public10705031207479
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPM8737
Device Catalogue NumberEPM8737
Device Lot NumberSCBJAZ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown